Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 46, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 5, 2017, 8:08 AM CDT for Independence County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 8:08 AM CDT (13:08 UTC)
- Expired
- Jun 5, 2017, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Independence County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:15 AM CDT | FLASH FLOOD | Batesville, AR | VIDEO ON SOCIAL MEDIA SHOWING FLASH FLOODING IN BATESVILLE. |
| Jun 5, 9:22 AM CDT | FLASH FLOOD | Batesville, AR | NUMEROUS ROAD CLOSURES IN AND AROUND BATESVILLE DUE TO FLASH FLOODING, INCLUDING PORTIONS OF STATE HWY 14. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WGUS54 KLZK 051308
FFWLZK
ARC063-051600-
/O.NEW.KLZK.FF.W.0046.170605T1308Z-170605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
808 AM CDT MON JUN 5 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Independence County in north central Arkansas...
* Until 1100 AM CDT
* At 807 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have fallen. With an additional heavy rain likely over the
next hour, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Batesville... Newark...
Magness... Moorefield...
Salado... Southside in Independence
Count...
Sulphur Rock... Bethesda...
Rosie... Desha...
Gainesboro... Pfeiffer...
Locust Grove... Hutchinson...
Charlotte...
Additional rainfall amounts of one to two are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 9179 3571 9179 3571 9181 3585 9180
3589 9145 3564 9140
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:50 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 5, 6:50 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 650 AM CDT Mon Jun 5 2017 .AVIATION... Scattered showers and thunderstorms will become more numerous throughout the day. Upper low pressure will slowly move across the area today. High pressure builds into the area Tuesday to dry things out. A lot of MVFR and IFR conditions are expected today. Thunderstorm chances will be best in the afternoon and evening hours. && .PREV DISCUSSION...(ISSUED 343 AM CDT Mon Jun 5 2017 ) SHORT TERM...Today Through Tuesday Night An upper level low pressure system will move across Arkansas today and tonight. This should be the end of the rainy pattern as the low pressure area will move off to the southeast. An upper ridge over the Rockies today will build eastward on Tuesday. Showers and thunderstorms will be likely today as an area of low pressure slowly moves through the area. Severe thunderstorms are not anticipated though localized heavy rainfall can be expected. One to two inches of rainfall can occur with rapidly with slow moving storms. A cold front then moves through on Tuesday followed by high pressure which will bring cooler and drier air. Will keep a slight chance of showers in for Tuesday but these should end by early afternoon. The cooler air will be noticed Tuesday night. Highs in the 70s and 80s will be common today and Tuesday. LONG TERM...Wednesday Through Sunday The extended forecast will be dominated with high pressure bringing mainly dry weather with a warming trend. Wednesday will see the large surface and upper low pressure systems over the east coast of the US, while high pressure will be building in the region. This will bring dry weather will a bit cooler temperatures to start, then a gradual warming trend will be seen through the next several days into the weekend. Late in the week, the surface high pressure gradually moves east, and a south wind flow returns to the southern plains. A large upper high pressure ridge will be to the west of the region, while the upper northwest flow into AR have little short wave energy indicated through much of the next several days. Temperatures will gradually warm through the period. Highs will start a bit lower than normal, with lows from the 50s to 60s, while highs in the upper 70s to lower 80s. By Friday, lows will be in the 60s, while highs in the mid to upper 80s. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Mon Jun 5 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Mon Jun 5 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will become more likely as the day goes on and continue into tonight. However, no organized severe weather is expected. Localized heavy rainfall will be possible as some storms will be slow moving. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday No hazardous weather is forecast in the extended period. Surface and upper high pressure systems will dominate the weather pattern. Late in the weekend to early next week, moisture levels will increase, but the overall chance of convection will remain low. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51
In the hours before
Local storm report, Jun 5, 5:28 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 AM CDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD ATKINS 35.24N 92.95W
06/05/2017 POPE AR LAW ENFORCEMENT
AVENUE 5 NORTHEAST IN ATKINS WAS FLOODED PRETTY BAD.
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:33 AM CDT | Flash Flood Warning | LZK | Conway, Pope, Van Buren, Yell | 3 hr |
| Jun 5, 9:19 AM CDT | Flash Flood Warning | LZK | Independence, Izard, Sharp | 3 hr |
| Jun 5, 11:00 AM CDT | Areal Flood Advisory | LZK | Independence, Izard, Sharp | 3 hr |
| Jun 5, 2:01 PM CDT | River Flood Warning | LZK | Independence, Jackson | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.